MAUDE Adverse Event Report: ANGIOMED GMBH & CO. MEDIZINTECHNIK KG LIFESTENT SOLO VASCULAR STENT SYSTEM

ANGIOMED GMBH & CO. MEDIZINTECHNIK KG LIFESTENT SOLO VASCULAR STENT SYSTEM
Model Number EX062003CL
Medical Device Problem Codes Break (1069); Positioning Failure (1158); Positioning Problem (3009)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/14/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The lot number for the device was provided.The device history records are currently under review.The device has been returned for evaluation.The investigation is currently underway.Medical device: expiry date 09/2020.
 
Event or Problem Description
It was reported that during a stent placement procedure to improve luminal diameter in de novo lesion in a tortuous sfa through common femoral access via a contralateral approach, the delivery system was allegedly difficult to track through the anatomy to the target lesion.Further, the stent allegedly failed to deploy.Therefore, another device was used to complete the procedure.There was no reported patient injury.
 
Event or Problem Description
 
Additional Manufacturer Narrative
H10: manufacturing review: based on the information available and the investigation performed, there is no indication that the product failed to meet its specification prior to shipment.The lot records have been reviewed with special attention to the manufacturing and inspection of this product and the product was found to have met the specification prior to shipment.The review shows that no remarkable incidents occurred during the manufacturing process.No relevant manufacturing process changes were implemented, that could have led to the event reported.Investigation summary: based on the investigation of the returned catheter sample it was confirmed that the user actively used the deployment mechanism but could not deploy the stent.A force transmitting component was found broken which made a stent deployment impossible.The tip was found in good condition, and images/ dicom movies have not been provided so that the alleged tracking difficulty is inconclusive.An indication for a process related issue could not be found.Based on the information available and the evaluation of the returned sample the investigation is confirmed for catheter break.A definite root cause for the reported event could not be determined.Labeling review: in reviewing the applicable labeling for this product it was found that the instructions for use (ifu) sufficiently address the potential risks.The ifu states: 'if excessive force is felt during stent deployment, do not force the delivery system.Remove the stent system and replace with a new unit.' the ifu further states: 'examine the stent system for any damage.If it is suspected that the sterility or performance of the stent system has been compromised, the device must not be used.', and 'if resistance is met during stent system introduction, the stent system should be withdrawn and another stent system should be used.' in regards to pta the ifu states: 'predilation of the lesion should be performed using standard techniques.' h10: d4 (expiry date 09/2020).

Brand Name
LIFESTENT SOLO VASCULAR STENT SYSTEM
Common Device Name
VASCULAR STENT
Manufacturer (Section D)
ANGIOMED GMBH & CO. MEDIZINTECHNIK KG
wachhausstrasse 6
karlsruhe 76227
GM  76227
MDR Report Key8420888
Report Number9681442-2019-00034
Device Sequence Number2228130
Product Code NIP
UDI-Device Identifier04049519004303
UDI-Public(01)04049519004303
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
P070014
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 03/25/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberEX062003CL
Device Catalogue NumberEX062003CL
Device Lot NumberANCW3424
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/05/2019
Initial Date Received by Manufacturer 02/15/2019
Supplement Date Received by Manufacturer03/21/2019
Initial Report FDA Received Date03/14/2019
Supplement Report FDA Received Date03/25/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age70 YR